No Increased Risks for DOAC Use Versus Warfarin in VTE

Share this content:
No Increased Risks for DOAC Use Versus Warfarin in VTE
No Increased Risks for DOAC Use Versus Warfarin in VTE

WEDNESDAY, Oct. 18, 2017 (HealthDay News) -- For patients with venous thromboembolism, direct oral anticoagulant (DOAC) use is not associated with increased risk of major bleeding or mortality within the first 90 days compared with warfarin use, according to a study published online Oct. 17 in the BMJ.

Min Jun, Ph.D., from the University of Calgary in Canada, and colleagues conducted a retrospective matched cohort study to examine the safety of DOAC versus warfarin use for treatment of venous thromboembolism. Data were included for 59,525 adults (12,489 DOAC users and 47,036 warfarin users) with a new diagnosis of venous thromboembolism.

The researchers found that over a median follow-up of 85.2 days, 3.3 percent of participants had a major bleed and 1.7 percent died. A similar risk was seen for major bleeding with DOAC and warfarin (pooled hazard ratio, 0.92; 95 percent confidence interval, 0.82 to 1.03); the direction of the association favored DOAC use. For DOAC versus warfarin, there was no difference in the risk of death (pooled hazard ratio, 0.99; 95 percent confidence interval, 0.84 to 1.16). Heterogeneity was not seen across centers, between patients with versus without chronic kidney disease, across age groups, or according to gender.

"Treatment with DOACs, compared with warfarin, was not associated with an increased risk of major bleeding or all-cause mortality in the first 90 days of treatment," the authors write.

Two authors disclosed ties to the pharmaceutical industry.

Abstract/Full Text

Share this content:

is free, fast, and customized just for you!




Already a member?

Sign In Now »

Drug Lookup

Browse drugs by: BrandGenericDisease



Sign up for myCME e-newsletters




More in Home

FDA Approves First Generic Under-the-Tongue Suboxone

FDA Approves First Generic Under-the-Tongue Suboxone

May only be prescribed by Drug Addiction Treatment Act-certified prescribers

Kellogg's Honey Smacks Cereal Recalled Due to Salmonella Risk

Kellogg's Honey Smacks Cereal Recalled Due to <i>Salmonella</i> ...

Twenty-four people have been hospitalized, but no deaths have been reported

Portable Music Player Use Linked to Hearing Loss in Children

Portable Music Player Use Linked to Hearing Loss ...

Increased odds of high-frequency hearing loss with portable music player use

is free, fast, and customized just for you!




Already a member?

Sign In Now »